Hail, Mobile
- When
- June 7, 3:16 PM CST to 3:17 PM CST
- Where
- Mobile County, Citronelle
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.080, -88.230
Severe thunderstorms produced large hail across southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Severe thunderstorms produced large hail across southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 7, 2:42 PM CST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 342 PM CDT SAT JUN 7 2014 .SHORT TERM (TONIGHT AND SUNDAY)...CURRENT ACTIVITY OVER THE AREA IS LIMITED TO MAINLY EASTERN SECTIONS OF THE FA...WITH A LIGHT WESTERLY DRIVING FLOW OVER-RULING A WESTWARD BUILDING BY OUTFLOWS ATTM. A FEW SHRA ARE FORMING ALONG THE GULF BREEZE MOVING INLAND OVER MOBILE CO. THESE WILL DIE OUT AS SUNSET APPROACHES. SUNDAY...WITH GUIDANCE INDICATING PRECIP H20 VALUES APPROACHING 2"...A LIGHT WEST TO SOUTHWEST WIND AND SHORTWAVE ENERGY PASSING JUST NORTH OF THE FA...MORE TSRA EXPECTED...WITH BEST CONVERGENCE OF INGREDIENTS BEING OVER THE NORTHEASTERN THIRD OF THE FA...HAVE PUT BEST CHANCE FOR POPS THERE. /16 FOR SUNDAY NIGHT THROUGH TUESDAY NIGHT...AN UPPER TROF ADVANCING INTO THE PLAINS STATES EVOLVES INTO AN UPPER LOW WITH AN ASSOCIATED SURFACE LOW OVER KANSAS ON MONDAY WHICH THEN ADVANCES SLOWLY EASTWARD INTO MISSOURI ON TUESDAY. A TRAILING FRONTAL BOUNDARY WEAKENS TO A SURFACE TROF WHILE SHIFTING SOUTHWARD TO NEAR THE INTERIOR PORTION OF THE FORECAST AREA SUNDAY NIGHT. THE WEAK TROF LOOKS TO DISSIPATE ON MONDAY AS THE SURFACE LOW DEVELOPS OVER KANSAS. A SURFACE RIDGE MEANWHILE REMAINS OVER THE NORTHERN GULF AND MAINTAINS A LIGHT TO OCCASIONALLY MODERATE SOUTHWESTERLY FLOW OVER MUCH OF THE FORECAST AREA. PRECIPITABLE WATER VALUES OF 1.5-1.75 INCHES OVER THE REGION DECREASE TO 1.25-1.5 INCHES THROUGH MONDAY NIGHT AS SOMEWHAT DRIER DEEP LAYER AIR OVER THE GULF IS DRAWN INTO THE AREA. THE WESTERN PORTION OF THE AREA SEES AN INCREASE IN DEEP LAYER MOISTURE TUESDAY INTO TUESDAY NIGHT AS A SOMEWHAT STRONGER SOUTHWEST FLOW BRINGS BETTER MOISTURE INTO THE AREA. WHILE A DIURNAL CYCLE OF CONVECTION DEVELOPING DURING THE DAY AND LINGERING INTO THE EVENING HOURS IS EXPECTED...AM CONCERNED BY AN UPSTREAM DIFFLUENT 850-300 MB THICKNESS PATTERN ROUGHLY NEAR THE ARKLATEX WHICH IS NEAR AN 850 MB THETA-E RIDGE ORIENTED EAST-WEST ACROSS THE GULF COAST STATES THROUGH THE PERIOD. SHOULD UPSTREAM CONVECTION ORGANIZE INTO A MESOSCALE CONVECTIVE SYSTEM...MCS...THIS PATTERN LOOKS TO FAVOR A PROGRESSIVE MCS ADVANCING EASTWARD INTO THE AREA. AS THERE IS WELL DEFINED 850-300MB Q VECTOR CONVERGENCE UPSTREAM...WILL NEED TO CLOSELY MONITOR FOR POTENTIAL MCS DEVELOPMENT. NOT CLEAR AT THIS POINT HOW MUCH OF AN IMPACT THE SOMEWHAT DRIER DEEP LAYER AIR WILL HAVE ON THIS POTENTIAL AS IT IS DRAWN INTO THE REGION THROUGH MONDAY NIGHT BEFORE DEEP LAYER MOISTURE BEGINS TO RECOVER. FOR NOW WILL HAVE ISOLATED POPS SUNDAY EVENING FOR LINGERING CONVECTION WITH ISOLATED POPS FOR MUCH OF THE AREA MONDAY AFTERNOON EXCEPT FOR CHANCE POPS OVER INTERIOR SOUTH CENTRAL ALABAMA CLOSEST TO THE REMNANTS OF THE SURFACE TROF. SLIGHT CHANCE POPS FOLLOW FOR TUESDAY. SURFACE BASED CAPES RANGE FROM AROUND 2500 J/KG OVER INTERIOR AREAS TO 1500 NEAR THE COAST BOTH MONDAY AND TUESDAY AFTERNOON. WHILE SHEAR VALUES WILL BE LOW...WET BULB ZERO VALUES WILL BE NEAR 11 KFT IMPLYING SUFFICIENT POTENTIAL FOR SOME STRONG STORMS WITH WIND GUSTS OF 40-50 MPH AND SMALL HAIL. TEMPERATURES WILL BE NEAR SEASONABLE LEVELS EXCEPT FOR A FEW DEGREES ABOVE OVER INLAND AREAS DURING THE AFTERNOON. /29 .LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE UPPER LOW OPENS UP ON WEDNESDAY AND EJECTS OFF TO THE NORTHEAST THROUGH THURSDAY MEANWHILE BRINGING AN UPPER TROF AXIS INTO THE SOUTHEAST STATES AND ACROSS THE FORECAST AREA. THE ASSOCIATED SURFACE LOW LIKEWISE WEAKENS WHILE A SURFACE RIDGE PERSISTS OVER THE NORTHERN GULF. ANOTHER SURFACE LOW MEANWHILE ADVANCES ACROSS THE PLAINS AND MOVES OFF ACROSS THE NORTHEAST STATES ON FRIDAY...BRINGING A WEAK SURFACE TROF INTO THE GULF COAST STATES FRIDAY NIGHT INTO SATURDAY. THE UPPER TROF CONTINUES TO LINGER OVER THE EXTREME SOUTHEAST STATES AND GRADUALLY WEAKENS THROUGH SATURDAY. PRECIPITABLE WATER VALUES AROUND 1.5 INCHES DECREASE TO 1.25-1.4 INCHES WEDNESDAY NIGHT AS THE AXIS OF THE UPPER TROF MOVES ACROSS THE FORECAST AREA...THEN DEEP LAYER MOISTURE SLOWLY REBOUNDS THROUGH THE REMAINDER OF THE PERIOD AS THE WEAKENING UPPER TROF REMAINS EAST OF THE AREA. HAVE CONTINUED WITH CHANCE POPS FOR CONVECTION DEVELOPING DURING THE DAY DUE TO THE SEA BREEZE THEN WITH ISOLATED NIGHTTIME POPS FOR LINGERING CONVECTION. TEMPERATURES WILL BE NEAR SEASONABLE VALUES EXCEPT FOR UP TO A FEW DEGREES ABOVE NORMAL OVER INTERIOR AREAS DURING THE DAY. /29 && 18Z ISSUANCE...ISOLATED SHRA/TSRA WILL CONTINUE TO DEVELOP AND MOVE EAST THROUGH THE AFTERNOON HOURS. WITH A GULF BREEZE MOVING INLAND FROM THE COAST AND OUTFLOW BOUNDARIES ACCUMULATING FROM THE ONGOING ACTIVITY...A VERITABLE WHACK-A-MOLE SCENARIO IS IN STORE FOR AVIATION THIS AFTERNOON INTO THE EVENING HOURS. GENERAL VFR/MVFR CIGS/VISBYS EXPECTED WITH TEMPS DIPS TO LOW MVFR/IFR LEVELS IN THE STRONGEST SHOWERS. THESE SHOULD BEGIN TO SETTLE AS SUNSET APPROACHES. ISOLATED LIGHT FOG POSSIBLE TONIGHT WHERE THE RAIN OCCURS TODAY...BUT AM EXPECTING THIS TO BE VERY ISOLATED OVERNIGHT. SUNDAY...AM EXPECTING ANOTHER ROUND OF THE SAME. /16 && .MARINE...A SURFACE RIDGE STRETCHING WEST OVER THE NORTHERN GULF WILL KEEP A LIGHT TO AT TIMES MODERATE SW-ERLY FLOW OVER THE AREA THROUGH THE PERIOD. /16 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 91 71 90 71 / 10 20 10 10 10 PENSACOLA 75 90 74 89 73 / 10 30 10 20 10 DESTIN 76 87 75 86 74 / 05 30 10 20 05 EVERGREEN 72 93 70 93 70 / 30 40 20 30 20 WAYNESBORO 71 93 69 92 69 / 40 30 20 20 20 CAMDEN 71 91 69 93 69 / 30 40 20 30 20 CRESTVIEW 73 93 68 93 68 / 10 40 10 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 503 AM CDT SAT JUN 7 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 503 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. SOME OF THE STORMS WILL BECOME STRONG...PRODUCING GUSTY WINDS...FREQUENT LIGHTNING STRIKES...AND TORRENTIAL DOWNPOURS. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH LOCALIZED DAMAGING WIND GUSTS BEING THE MAIN THREAT. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN EXPECTED BY SUNDAY AFTERNOON...WITH THE BEST COVERAGE OCCURRING ACROSS INLAND SOUTHWEST AND SOUTH CENTRAL ALABAMA. A FEW STRONG STORMS WILL BE POSSIBLE. THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MOBILE. GMZ630>635-650-655-670-675-080945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 503 AM CDT SAT JUN 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS DEVELOPING OVER LAND AREAS THIS AFTERNOON MAY MOVE SOUTH INTO THE ADJACENT COASTAL WATERS THROUGH EARLY THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND TORRENTIAL DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 342 PM CDT SAT JUN 7 2014 FLZ005-072130- INLAND OKALOOSA FL- 342 PM CDT SAT JUN 7 2014 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...THROUGH 430 PM CDT... AT 340 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF CRESTVIEW...OR 10 MILES SOUTH OF LAUREL HILL. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL OKALOOSA COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES. &&
The Mobile radar (KMOB), 45 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2014Every state in 2014This day in weather historyWarnings in Alabama, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528823, 528825, 528826.